[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.211.117. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 21, 1980

Cyclophosphamide and Interstitial Pneumonitis

Author Affiliations

Berkshire Medical Center Pittsfield, Mass

JAMA. 1980;243(11):1133. doi:10.1001/jama.1980.03300370013012

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  In our article "Early-Onset Cyclophosphamide-Induced Interstitial Pneumonitis" (242:2852, 1979), we reported the cases of three patients with lymphoma who subsequently showed development of biopsy-proved pulmonary disease consistent with cyclophosphamide-induced pneumonitis. We wish to report two further cases that have presented to us subsequent to submission of our article.

Report of Cases.—Case 1.—  A 65-year-old man had poorly differentiated, diffuse lymphocytic lymphoma stage III and was given combination chemotherapy with cyclophosphamide, vincristine sulfate, prednisone, and procarbazine hydrochloride. After three courses of therapy given at four-week intervals, at which time the patient had received a total of 6,300 mg of cyclophosphamide, fever, cough, and dyspnea developed, with roentgenographic evidence of diffuse interstitial pneumonitis and decreased Po2 on arterial blood gas analysis. Needle-lung biopsy specimens were consistent with cyclophosphamideinduced interstitial pneumonitis, with all cultures and stains for organisms being negative. The patient was treated with prednisone, 60

×